MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH THE TECNIS ITEC PRELOADED DELIVERY SYSTEM; POSTERIOR-CHAMBER INTRAOCULAR LENS, PSEUDOPHAKIC

AMO PUERTO RICO MFG. INC. TECNIS 1-PIECE IOL WITH THE TECNIS ITEC PRELOADED DELIVERY SYSTEM; POSTERIOR-CHAMBER INTRAOCULAR LENS, PSEUDOPHAKIC
Model Number PCB00
Medical Device Problem Codes Break (1069); Mechanical Problem (1384); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/13/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If implanted; give date: implant date does not apply because the lens was removed during the same procedure.If explanted; give date: explant date does not apply because the lens was removed during the same procedure and has never been implanted.Telephone number: (b)(6).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It has been reported issues with a pcb00.Defective lens because embolus went over the lens.The lens was partially inserted and the issue was at first noticed during implantation/application.No patient injury has been reported, patient is fully recovered.Lens removed and replaced during the same procedure.The material is available for investigation if required.Patient information cannot be provided due to personal data privacy legislation/policy.No further information has been provided.Note: embolo in spanish is plunger in english.So by embolo over lens means override.
 
Additional Manufacturer Narrative
Section d9 - device available for evaluation? yes.Date returned to manufacturer: 4/28/2021.Section h3.Device evaluated by manufacturer? yes.Device evaluation: visual inspection was performed on the intraocular lens (iol) returned.The plunger and pushrod was observed in advanced position.The pushrod was observed that overrides the lens in the cartridge.Residues of viscoelastic material was observed on cartridge.The cartridge tip was observed slightly deformed.The lens was observed stuck in cartridge and the leading haptic was observed not folded and detached.Based on the sample evaluation, there is no evidence to suggest that the complaint unit has been affected by the manufacturing process.The condition in which the sample returned is consistent with a product that was handled and prepare for surgical process.The complaint issue reported was verified manufacturing record evaluation: the manufacturing records for the intraocular lens were reviewed.There are no discrepancies found during the mrr (manufacturing record review) related to this complaint.The units were released according specification in compliance with the product intended use as required.A search of complaints related this production order (po) was performed.The search revealed no additional complaint folder for this po number: conclusion: based on the manufacturing record review, analyzed of the returned and historical review there is no indication of a product malfunction or quality deficiency.No nonconformity report, escalation, documentation is required all pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1-PIECE IOL WITH THE TECNIS ITEC PRELOADED DELIVERY SYSTEM
Common Device Name
POSTERIOR-CHAMBER INTRAOCULAR LENS, PSEUDOPHAKIC
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
MDR Report Key11828571
Report Number2648035-2021-07791
Device Sequence Number2989876
Product Code HQL
UDI-Device Identifier05050474558397
UDI-Public(01)05050474558397(17)231102
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/29/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/02/2023
Device Model NumberPCB00
Device Catalogue NumberPCB0000265
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/21/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 04/14/2021
Supplement Date Received by Manufacturer05/31/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1